Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

144 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes chills while on Cozaar?

Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 5894 Questions

default
Posted on Tue, 28 Mar 2017 in Hypertension and Heart Disease
Question: I have HBP Ihave been put on several BP meds to no avail. I am currently taking Cozaar 50mg. My problems are diuresis and terrible chills following. I feel sick all the time. Any suggestions??? Thanks MD
doctor
Answered by Dr. Ilir Sharka 26 minutes later
Brief Answer:
I would recommend as follows:

Detailed Answer:
Hello!

Welcome and thank you for asking on HCM!

Regarding your concern, I would explain your symptoms could be related to an urinary tract infection, not related to your current therapy.

I would like to know your actual blood pressure values.

Coming to this point, I would recommend performing some tests to investigate for the possible causes:

- a chest X ray study
- complete blood count
- blood electroltytes
- an urine analysis
- an abdominal ultrasound or urinary tract ultrasound

You may need to take antibiotics.

Hope to have been helpful!

Kind regards,

Dr. Iliri
- a urine bacterial culture
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication

Recent questions on  Cozaar

doctor1 MD

Have mild chest pains after walkng for 20 minutes. They last about 15 minutes and when I slow down they go away. The rest of the day I just feel somewhat tired. Had echo,stress test on tread mill and angiogram CT scan. They said my heart is fine but I have some indictation of blocked arteries. One of them appears to be about 55-70% but they do not want to do an angiogram with stent. I had a liver transplant last Dec 2009 and it is fine. I maintain a good BP and pulse rate is a little low. After walking my BP is about 119/65 and HR is 62. Always, but I do have morning hypertension and am taking Cozaar and Norvasc along with Prograff,Imuran--Immunosurpressants for LIVER and Bactrim. The seem to cause headaches EVERY night about 2am that last for several hours. thought I was having a stroke but they ruled that out. Went to ER several times thinking that I was having a heart attack. EKG shows nothing and the heart enzyme tests are negative. I am puzzled. My dentist who is an avid runner said that I may be having ANGINA and to take my NITRO with me. I don t want to stop walking but this has been gpoing on for 3 months and nothing has been diagnosed? Thank You.

doctor1 MD

I've noticed three times when I take Aleve with my metoprolol and cozaar meds I get a weird spell of "losing it" after a period of time, especially when on the organ laying during a worship service. This scares me. I take Aleve for arthris pain...

doctor1 MD

I was taking Cozaar 50 milligrams once a day for several years and the drug started not to agree with me and I developed symptoms that I believe was associated with this drug. My doctor then placed me on Diovan- Valsartan 40 milligrams to start....

doctor1 MD

I have just recently started taking Carvedilol 6.25 because of what was diagnosed as vassal vagal spells, probably 10 years ago. It will be 3 weeks ago this Tuesday since I started taking the Carvedilol. Today I have felt like I was about to have...

doctor1 MD

I was diagnosed with HBP when I was 42. It has been well managed with atenolol, 25mg, diet and exercise. Now, 15 years later, it has not been well managed with atenolol. Still eating well and exercising, it shot uo to 160/110 (was consistently 120/80).

We doubled the dose to 50 mg, no change. My PCP ordered a stress test which i passed with a "nothing remarkable" comment from the physiologist in charge of the test.

Since then, we have changed the meds to cozaar (sp?) and hydrochlorathizide which seems to help.

I did go to a cardiologist for a consult and he basically told me to change to those meds and lose 10 pounds.

Here's my concern. Whenever I do anything "cardio" whether it be treadmill, elliptical machine or just walking up more than one flight of stairs, I get dizzy and my heart rate races. Yesterday, I had a needle biopsy of my prostate and despite taking my meds religiously, my BP going in was 158/110. After the procedure, it went up to 162/108...rested and it stayed at 160/110. Rested longer, a half hour, and it finally came down to 155/100.

My question is, I guess, what could have happened to cause my problems in the first place, since I was doing so well for so long? I believe that since I look so healthy, that I work out when I feel up to it, that my doctors aren't looking for "something else" that could be causing the light-headedness/dizzyness that occurs whenever I increase my heart rate with cardio exercise.

My PCP is out on medical leave, so I don't have someone who knows my history to talk to about this....I get the bums rush, you look healthy, take you meds, your time is up when I talk to the other doctors.

So....whaddyagot for me?

doctor1 MD

I have taken the brand name Cozaar for over 10 years. Now that I am on Medicare Supplmenatal Rx program I tried the generic a losarton for several days. It made my lips swell,, and I had my blood pressure rise with a throbbing headache. So, I am now back on the brand name - Cozaar with a large co-pay. I would like to know what the inactive ingredients are in the Losarton that I had taken. The manufacturer was Torrent. Thank you for your help.

doctor1 MD

I would like to take Oxyelite Pro to help jump my weightloss, however I am taking cozaar and Triam/HCTZ for my high blood pressure. In addition, right now I am having a flair up of epstein barr and lyme desease so I'm on Doxycycle HYC 100 mg and Amitriptylin (Elavil) 10mg. The last two medications are temporary until my symptoms subside. I know others taking Oxyelite and are getting great results. My doctor doesn't really give me a definate yes or no. Would I be putting myself at risk considering my current health issues.